Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 268, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 25, 2011, 4:02 PM EDT for Bulloch County, Effingham County, Screven County, Georgia; Allendale County, Hampton County, Jasper County, South Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2011, 4:02 PM EDT (20:02 UTC)
- Expired
- Sep 25, 2011, 5:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 4:07 PM EDT | TSTM WND DMG | 3 Wnw Newington, GA | ONE TREE DOWN ALONG UNION CHURCH ROAD AND WINDMILL ROAD. TIME ESTIMATED BY RADAR. |
| Sep 25, 4:11 PM EDT | TSTM WND DMG | 1 Nnw Newington, GA | ONE TREE DOWN NEAR HIGHWAY 21 AND EUREKA ROAD. TIME ESTIMATED BY RADAR. |
| Sep 25, 4:35 PM EDT | TSTM WND DMG | 4 W Barton, SC | ONE TREE DOWN NEAR TERRY ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS52 KCHS 252002
SVRCHS
GAC031-103-251-SCC005-049-053-252100-
/O.NEW.KCHS.SV.W.0268.110925T2002Z-110925T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN SEP 25 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR ESTILL...MOVING NORTH AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SCOTIA...SHIRLEY...ESTILL...LENA...LURAY...LAKE WARREN STATE
PARK...GIFFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3305 8152 3300 8148 3296 8149 3290 8147
3308 8114 3307 8113 3257 8113 3240 8152
3278 8173
TIME...MOT...LOC 2002Z 177DEG 16KT 3275 8127
$$2 follow-up statements
530
WWUS52 KCHS 252035
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT SUN SEP 25 2011
GAC031-103-251-SCC005-049-053-252100-
/O.CON.KCHS.SV.W.0268.000000T0000Z-110925T2100Z/
SCREVEN GA-BULLOCH GA-ALLENDALE SC-EFFINGHAM GA-HAMPTON SC-JASPER SC-
435 PM EDT SUN SEP 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN JASPER...WESTERN HAMPTON...NORTHWESTERN EFFINGHAM...
SOUTHERN ALLENDALE...EAST CENTRAL BULLOCH AND SCREVEN COUNTIES...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROUSE...OR ABOUT 6 MILES WEST OF LAKE WARREN STATE
PARK...MOVING NORTH AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
BURTONS FERRY LANDING...CAPTOLO...EGYPT...HUNTERS...KILDARE...
NEWINGTON...OLIVER...SHAWNEE...SYLVANIA...BARTON...BRUNSON...
ESTILL...FAIRFAX...FURMAN...GARNETT...GIFFORD...HAMPTON...LAKE WARREN
STATE PARK...LENA...LURAY...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY
AND SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3305 8152 3300 8148 3296 8149 3290 8147
3308 8114 3307 8113 3257 8113 3240 8152
3278 8173
TIME...MOT...LOC 2035Z 177DEG 16KT 3290 8128
$$223
WWUS52 KCHS 252055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SUN SEP 25 2011
GAC031-103-251-SCC005-049-053-252106-
/O.EXP.KCHS.SV.W.0268.000000T0000Z-110925T2100Z/
SCREVEN GA-BULLOCH GA-ALLENDALE SC-EFFINGHAM GA-HAMPTON SC-JASPER SC-
455 PM EDT SUN SEP 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER...WESTERN
HAMPTON...NORTHWESTERN EFFINGHAM...SOUTHERN ALLENDALE...EAST CENTRAL
BULLOCH AND SCREVEN COUNTIES WILL EXPIRE AT 500 PM EDT...
AT 454 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3305 8152 3300 8148 3296 8149 3290 8147
3308 8114 3307 8113 3257 8113 3240 8152
3278 8173
TIME...MOT...LOC 2056Z 177DEG 16KT 3299 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:00 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 25, 4:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN SEP 25 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER MAINLY OFFSHORE THROUGH
EARLY THIS WEEK. HIGH PRESSURE OVER THE NEARBY ATLANTIC WILL GIVE
WAY TO THE APPROACH OF A WEAK COLD FRONT DURING MID WEEK. A
STRONGER COLD FRONT WILL THEN MOVE THROUGH LATE IN THE WEEK
FOLLOWED BY COOLER HIGH PRESSURE DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO EARLY
EVENING. SOME OF THESE STORMS HAVE ALREADY BEEN SEVERE WITH
DAMAGING WINDS AND LARGE HAIL AND THIS THREAT WILL
CONTINUE...MAINLY ACROSS INTERIOR PORTIONS OF THE FORECAST AREA
WHERE NUMEROUS MESOSCALE BOUNDARIES EXIST. DIMINISHING CLOUD
COVER...MOIST LOW LEVELS AND LIGHT WINDS WILL ALLOW FOR FOG LATE...SOME
OF WHICH COULD BECOME DENSE. LOWS GENERALLY AROUND 70 AWAY FROM
THE LOCALLY MILDER COAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE DEEP CUT OFF OVER THE UPPER MIDWEST WILL MOVE LITTLE
THROUGH THE DAY...WHILE A BROAD ANTICYCLONE ALOFT IS FOUND OVER THE
WEST AND NW ATLANTIC. IN BETWEEN THESE TWO FEATURES IS A DEEP SW
FLOW ACROSS THE LOCAL AREA...WHICH WILL CONTINUE TO ADVECT A DECENT
AMOUNT OF MOISTURE INTO THE AREA WITH PWATS THAT ARE A LITTLE ABOVE
NORMAL.
CONVECTION WILL BE DRIVEN BY THE SEA BREEZE...DIFFERENTIAL HEATING
BOUNDARIES FROM MORNING STRATUS/FOG AND ADDITIONAL MESOSCALE
BOUNDARIES THAT DEVELOP THROUGHOUT THE DAY. THUS WE WILL RESTRICT
POPS TO NO MORE THAN THE SCATTERED RANGE DURING THE
AFTERNOON/EVENING. CONVECTIVE TEMPS ARE IN THE LOWER AND MIDDLE 80S
AND LCL/S ARE FAIRLY LOW...WITH A WEAK CAP IN PLACE. THUS WE LOOK
FOR ACTIVITY TO START DEVELOPING BY 16Z...AND INCREASING IN COVERAGE
THEREAFTER. HIGHEST POPS WILL BE NEAR AND WEST OF I-95.
WE DON/T HAVE THE UPPER LEVEL JET ENHANCEMENT LIKE WE SAW
TODAY...BUT THERE IS STILL CONCERN FOR ISOLATED SEVERE WEATHER. DRY
AIR ALOFT AND DCAPES THAT ARE AS HIGH AS 1200-1600 J/KG...TOTAL
TOTALS THAT ARE 45-50 AND WINDEX VALUES OF 45-50 KT SUGGEST THAT
WHERE BOUNDARY INTERACTION OCCURS WE COULD SEE LOCALLY DAMAGING
WINDS AND MAYBE MARGINALLY SEVERE HAIL. A SLOW STORM MOTION ALSO
POINTS TOWARD LOCALLY HEAVY RAINFALL IN PERSISTENT STORMS.
WITH 850 MB TEMPS NEAR 17-18C AND LOW LEVEL THICKNESS OF 1418-1426
METERS SUGGEST THAT IF WE GET ENOUGH INSOLATION BETWEEN THE TIME OF
THE LOW STRATUS/FOG BURNING OFF IN THE MORNING AND THE ONSET OF
CONVECTION...THAT TEMPS WILL PEAK IN THE UPPER 80S TO NEAR 90 AWAY
FROM THE SHORELINE.
TUESDAY THROUGH WEDNESDAY...THE CUTOFF LOW BEGINS TO SHIFT EVER SO
SLOWLY EAST AND NE...REACHING THE LOWER GREAT LAKES DURING THE
MIDDLE OF THE WEEK. AS THIS OCCURS IT DOES CAUSE THE ATLANTIC RIDGING
ALOFT TO WEAKEN A TAD AS IT SHIFTS A TAD EASTWARD. AT THE SAME TIME
A WEAK COLD FRONT ATTEMPTS TO APPROACH FROM THE WEST AND NW
TUESDAY...BUT LOOKS TO WASH OUT ON WEDNESDAY. DO NOT THINK THAT THE
FRONT IS ABLE TO PUSH THROUGH THE REGION GIVEN THAT IT BECOMES
PARALLEL TO THE WEST OR WEST-SW FLOW ALOFT...KEEPING US WITH ABOVE
NORMAL TEMPS...AND AT LEAST A SLIGHT CHANCE OR CHANCE OF POPS.
COVERAGE OF CONVECTION WILL BE GREATEST OVER NORTHERN AND WESTERN
SECTIONS TUESDAY IN CLOSER PROXIMITY TO THE UPSTREAM FRONT AND WHERE
BOUNDARY INTERACTION OCCURS. BUT ON WEDNESDAY THE RISK LOOKS TO BE
OVER SOUTHERN AND SW SECTIONS WHERE THERE MIGHT BE SOME SHORT WAVE
ENERGY THAT MOVES IN. DCAPES ARE CLOSE TO 1000 J/KG BOTH DAYS...AND
COMBINED WITH THE DRY AIR ALOFT SUPPORTS THE RISK OF ISOLATED SEVERE
STORMS.
COMPRESSIONAL HEATING AND DOWNSLOPE FLOW OFF THE APPALACHIANS WILL
SUPPORT MAX TEMPS 90-92 IN MANY AREAS TUESDAY...BEFORE AN INCREASE
IN CLOUD COVER AND LESS DOWNSLOPE FLOW DROPS TEMPS A COUPLE OF
DEGREES WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT WILL CONTINUE TO DROP INTO THE REGION FROM THE
NORTHWEST THURSDAY AND FRIDAY. THE MAIN AIR MASS CHANGE COULD BE
DELAYED UNTIL FRIDAY...WHEN THE AXIS OF AN UPPER TROUGH SWINGS
ACROSS THE EAST COAST. NUMERICAL MODELS ARE SHOWING A DECENT PUSH
OF COLD ADVECTION FRIDAY INTO SATURDAY...AS WINDS VEER SHARPLY
TO THE NORTH/NORTHEAST. A STEADY COOLING TREND WILL RESULT...WITH
TEMPERATURES SUPPRESSED IN THE LOWER 80S SATURDAY AND POSSIBLY THE
UPPER 70S BY SUNDAY. ACCOMPANYING THE MORE FALL-LIKE TEMPERATURES
WILL BE DRIER AIR AND RAIN FREE CONDITIONS INTO NEXT WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH SUNSET. SCATTERED
SHRA/TSRA WILL LIKELY BE LURKING AROUND THE TERMINALS THIS
AFTERNOON INTO EARLY EVENING...AND WILL INITIALIZE WITH CB/S AND
VCSH BASED ON LATEST RADAR TRENDS. STRATUS AND FOG APPEAR LIKELY
AGAIN TONIGHT AND HAVE INTRODUCED IFR CONDS DURING PERIOD OF
HIGHEST CONFIDENCE. HOWEVER...CONDS COULD DROP BELOW IFR LEVELS AT
SOME POINT.
EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH MID WEEK DUE TO ISOLATED TO SCATTERED
SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY
MORNING FOG/STRATUS. OTHERWISE VFR WEATHER WILL PREVAIL.
&&
.MARINE...
TONIGHT...
WEAK PRESSURE GRADIENT WILL MEAN LIGHT WINDS BUT SEAS ARE EXPECTED
TO INCREASE A BIT OVERNIGHT DUE TO INCREASING SE SWELL. DECIDED TO
CANCEL THE ADVISORY FOR THE CHARLESTON COUNTY COASTAL WATERS AS
SIGNIFICANT WAVE HEIGHTS SHOULD REMAIN 5 FT OR LESS.
MONDAY THROUGH THURSDAY...
A WEAK LOW PRESSURE WAVE WILL BE FOUND OVER OR NEAR THE COASTAL
WATERS AT THE START OF MONDAY...TEMPORARILY INTERRUPTING THE
CLOCKWISE FLOW AROUND THE BERMUDA HIGH. BUT THIS HIGH WILL
RE-ESTABLISH ITSELF ACROSS THE WATERS BY AFTERNOON INTO EARLY
TUESDAY...BEFORE IT SHIFTS EAST IN ADVANCE OF A WEAK COLD FRONT
LATER TUESDAY. THE FRONT WILL FIZZLE OUT DURING WEDNESDAY...AS THE
HIGH EXTENDS WEST AGAIN ACROSS THE AREA.
WINDS WILL OSCILLATE WITH LAND BREEZE AND SEA BREEZE CIRCULATION
THROUGH WEDNESDAY...GENERALLY HOLDING AT LESS THAN 15 KT. SEAS WILL
BE CAUSE FOR CONCERN WITH SOME LONGER PERIOD SWELLS TO IMPACT THE
WATERS IN ASSOCIATION WITH DISTANT TROPICAL CYCLONE OPHELIA. WHILE
MOST WATERS WILL EXPERIENCE COMBINED SEAS OF 5 FEET OR LESS...SOME 6
FOOTERS WILL IMPACT THE OUTER GA WATERS INTO LATE TUESDAY. THUS A
CONTINUATION OF THE SCA FOR AMZ374. AS A RESULT OF THE SWELLS...THE
BULK OF THE WAVE ENERGY WILL BE AROUND 9-13 SECONDS THROUGH THE
FIRST PART OF THE WEEK.
WINDS WILL THEN STEADILY VEER MORE OFFSHORE BY THURSDAY AHEAD OF A
STRONGER COLD FRONT THAT APPROACHES LATE IN THE WEEK. WIND SPEEDS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH
THURSDAY...BEFORE COLD ADVECTION ASSOCIATED WITH THE FRONT INITIATES
A SURGE INTO THE WEEKEND.
RIP CURRENTS...SMALL BUT LONGER PERIOD SWELLS WILL IMPACT THE SURF
ZONE ON MONDAY. THAT ALONG WITH ONSHORE WINDS AND THE ASTRONOMICAL
INFLUENCES FROM THE UPCOMING PERIGEE AND NEW MOON WE RESULT IN A
MODERATE RISK OF RIP CURRENTS AT ALL BEACHES MONDAY. AN ELEVATED
RISK WILL PERSIST THROUGH AT LEAST MID WEEK DUE TO SIMILAR
INFLUENCING FACTORS.
&&
.TIDES/COASTAL FLOODING...
GIVEN THE PERIGEAN SPRING TIDE DURING THE EARLY AND MIDDLE PART
OF THE WEEK THE FORECAST TIDE LEVELS WILL BE CLOSE TO WHERE
SHALLOW COASTAL FLOODING BEGINS. ANY INCREASE IN ONSHORE WINDS
AND/OR HIGHER SURF COULD RESULT IN THE ISSUANCE OF COASTAL FLOOD
ADVISORIES FOR AT LEAST PARTS OF THE COAST. PROBABILITIES THOUGH ARE
NOT YET HIGH ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER
OUTLOOK...SINCE AT THE EARLIEST WE ANTICIPATE ANY POSSIBLE MINOR
CONCERNS WOULD BE TUESDAY AND WEDNESDAY...WHEN THE LEVELS WILL ONLY
BE MARGINAL.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT
TUESDAY FOR AMZ374.
&&Hazardous weather outlook, Sep 25, 3:55 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EDT SUN SEP 25 2011 AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 052-260800- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 355 AM EDT SUN SEP 25 2011 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-260800- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 355 AM EDT SUN SEP 25 2011 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RIP CURRENTS...INCREASING SWELLS FROM DISTANT TROPICAL CYCLONE OPHELIA COULD LEAD TO AN ENHANCED RISK OF RIP CURRENTS DURING THE EARLY AND MIDDLE PART OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-260800- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 355 AM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 25, 3:20 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL RINCON 32.30N 81.24W
09/25/2011 M1.75 INCH EFFINGHAM GA PUBLIC
&&
EVENT NUMBER CHS1100947
RJBLocal storm report, Sep 25, 3:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG RINCON 32.30N 81.24W
09/25/2011 EFFINGHAM GA PUBLIC
TWO LARGE TREE LIMBS DOWN ON A CAR. ESTIMATES WINDS OF
70 MPH.
&&
EVENT NUMBER CHS1100948
33Local storm report, Sep 25, 3:25 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL RINCON 32.30N 81.24W
09/25/2011 M1.75 INCH EFFINGHAM GA PUBLIC
TIME ESTIMATED BY RADAR
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER CHS1100947
RJBLocal storm report, Sep 25, 3:33 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 NNW METTER 32.42N 82.07W
09/25/2011 CANDLER GA LAW ENFORCEMENT
NUMEROUS TREES ON POWER LINES ON CEDAR STREET. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1100949
RJBSpecial weather statement, Sep 25, 3:37 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SUN SEP 25 2011
GAZ088-SCZ040-252015-
ALLENDALE-SCREVEN-
337 PM EDT SUN SEP 25 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3303 8159 3304 8157 3306 8158 3316 8154
3311 8136 3312 8119 3308 8114 3307 8115
3289 8147 3301 8159
TIME...MOT...LOC 1938Z 213DEG 12KT 3301 8151Special weather statement, Sep 25, 3:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SUN SEP 25 2011
GAZ099-100-115-252030-
BULLOCH-CANDLER-EVANS-
340 PM EDT SUN SEP 25 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH AND
CANDLER COUNTIES THROUGH 430 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ADABELLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...LEEFIELD...NEVILS...PULASKI AND REGISTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8186 3239 8183 3249 8160 3225 8157
3217 8200 3220 8201 3227 8202 3229 8208
3234 8210
TIME...MOT...LOC 1940Z 250DEG 10KT 3228 8196The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:25 PM EDT | Areal Flood Advisory | CHS | Chatham | 72 min |
| Sep 24, 9:31 PM EDT | Special Weather Statement | CHS | Candler | 29 min |
| Sep 24, 10:03 PM EDT | Special Weather Statement | CHS | Jenkins | 42 min |
| Sep 25, 3:37 AM EDT | Small Craft Advisory | CHS | 61 hr | |
| Sep 25, 6:01 AM EDT | Dense Fog Advisory | CHS | Bulloch, Effingham, Jenkins, Screven | 3 hr |
| Sep 25, 1:39 PM EDT | Areal Flood Advisory | CHS | Chatham | 45 min |
| Sep 25, 2:14 PM EDT | Special Weather Statement | CHS | Candler | 31 min |
| Sep 25, 2:19 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 56 min |
| Sep 25, 2:31 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Tattnall | 59 min |
| Sep 25, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 45 min |
| Sep 25, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 57 min |
| Sep 25, 3:24 PM EDT | Tornado Warning | CHS | Bulloch, Effingham, Jenkins, Screven | 51 min |
| Sep 25, 3:40 PM EDT | Special Weather Statement | CHS | Bulloch | 50 min |
| Sep 25, 5:14 PM EDT | Special Weather Statement | CHS | Effingham | 31 min |
| Sep 25, 5:26 PM EDT | Special Weather Statement | CHS | Bryan | 34 min |
| Sep 25, 5:50 PM EDT | Special Weather Statement | CHS | Tattnall | 40 min |
| Sep 25, 5:59 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty | 91 min |
| Sep 25, 6:05 PM EDT | Special Weather Statement | CHS | Bryan | 25 min |
| Sep 25, 7:19 PM EDT | Areal Flood Advisory | CHS | Bryan, Effingham, Liberty | 86 min |
| Sep 25, 2:54 PM EDT | Special Weather Statement | CHS | Hampton | 51 min |
| Sep 25, 3:37 PM EDT | Special Weather Statement | CHS | Allendale | 38 min |
| Sep 25, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 62 min |
| Sep 25, 4:48 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 57 min |
| Sep 25, 5:11 PM EDT | Special Weather Statement | CHS | Allendale | 49 min |
| Sep 25, 5:48 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
| Sep 25, 6:25 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Hampton, Jasper | 95 min |
| Sep 25, 6:33 PM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Sep 25, 7:23 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
| Sep 25, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.